Ninothesloth

347d

Hello I’ve been taking setraline for a few months for PMDD depression and I’ve noticed in an increase in my ADHD symptoms and this resulted in a severe depressive episode. I wonder if I should consider in stopping it?

Depression

Sertraline

Progesterone

View all
  • MoJoe

    347d

    Don’t stop it cold turkey! Have your dr. wean you off of it if you have to stop it! Withdrawals aren’t fun!

  • Ninothesloth

    347d

    Yeah my parents want me to quit since I almost got hospitalized. I kinda stayed on them because I felt better but I lost the ability to do my school work. I’m a biochemistry major and I went from being able to understand organic chemistry and calculus and then I couldn’t even focus to do simple math problems.

  • wildflower440

    347d

    Wow- this is crazy. This is exactly what I’m going through right now. I had no idea it could relate to the sertraline. Thank you for sharing! Following!

  • sushitrash

    347d

    yeah definitely don’t stop taking your sertraline it can really mess you up if you stop taking it suddenly!

  • sprkl99

    339d

    I stopped taking it once because I was doing better and felt like things were going ok in my life. I suggested it to my primary care doctor (not my psychiatrist) and she ok'd it. A few/several months later I ended up basically having a "mental breakdown" for lack of better terminology. I ended up starting it again and going to day treatment for mental health. Almost 2 years later I am still taking sertraline!

  • Stew

    339d

    I also am going through this, although granted, my life is shit at the moment. I’m wondering if my adhd symptoms increasing are from the sertraline…

  • MoodyAng

    339d

    I’ve been on Sertraline for almost 15 years. My psych started me on a very low dose with gradual increases, I am now on 200 mg and it keeps me somewhat balanced. I have bad depression days still and I’m a major overthinker with mixed mood swings throughout the day. Years ago I tried to wean myself off the Setraline and after a few months noticed increased depression. Had to start with low doses over again. In my case I just felt like the Setraline side effects were mild compared to my depressive episodes and side effects of other meds, it was worth it for me to stick it out. But everyone is different, I didn’t do well on other SSRI’s. In my case finding what works for me with the least side effects took a few attempts. Hang in there and work with your medical provider to find what works for you.

  • Ninothesloth

    337d

    Update: I was able to wean myself off. I went from 50mg to 25 mg and now I’m not taking it. My mood is good since I’m in the middle of my cycle, and I think it’s because I also take adderall so it’s keeping me in check. I will be taking birth control which is both estrogen and progesterone based so basically I take estrogen during my periods to manage my symptoms and I’m starting psychotherapy to manage my depression and ADHD.

  • pseudojoker

    337d

    Ask your psych about Wellbutrin, its supposed to counteract the more depressive side effects of SSRIs. I've been on it for a year

  • Grnhzlbrwn

    337d

    Hi.. I’m just here to say that I thought I had PMDD but because my episodes were worsened with SSRIS I was actially diagnosed with bipolar disorder. For some reason the SSRIS make things worse.. hense, why we are prescribed “mood stabilizers”

  • Ninothesloth

    333d

    My psychiatrist doesn’t think I have bipolar disorder. I do have a family history of bipolar disorder and depression though. The reason why I had an increase of symptoms is because of my age. I’m 22 so people ages 20-24 have a increased of risk of suicide and suicidal ideation on Zoloft. So I discontinued the drug and I feel better. It made my adhd worse too and I lost weight from it. Also it’s common for females with ADHD to experience increased symptoms during periods and I get frustrated and depressed when I can’t concentrate to do things. Plus i have other symptoms such as irritability, mood swings, anger issues, along with PMS symptoms.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.